Missouri, 2001

Flooding in Missouri, June 14 to 18, 2001

June 14 to 18, 2001 · NWS EAX · 12 events in 12 counties and zones

Heavy rains across northwest Missouri caused extensive minor to moderate flooding of streams. 45 feet above flood stage.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

Heavy rains across northwest Missouri caused extensive minor to moderate flooding of streams. The Tarkio River at Fairfax crested 5.45 feet above flood stage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 14, 2:45 AM CST, 15 hours 15 minutes earlier.

Area forecast discussion, Jun 14, 2:45 AM CST, 15 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
345 AM CDT THU JUN 14 2001

IR SAT SHOWS THAT CLOUD TOPS CONTINUE TO COOL THIS MORNING...WITH
SRN EXTENT OF CONVECTION RIGHT IN THE MIDDLE OF KANSAS ALONG FRONT.
AS THE LLVL JET MOVES EAST...EXPECT THE LINE OF CONVECTION TO FOLLOW
ALONG. NWRN ZONES WILL SEE ACTIVITY BY ZONE ISSUANCE...HOWEVER THE
REST OF WRN CWA WILL HAVE TO WAIT TIL MORE LIKE 12Z.  WHILE THE
ACTIVITY MAY WEAKEN SOMEWHAT AS IT ENTERS CWA...EXPECT DAYTIME
HEATING TO REDEVELOP/STRENGTHEN IT IN ERN CWA. SEVERE POTENTIAL WILL
PROBABLY BE HIGHEST EAST OF I35.  DIRECTIONAL SHEAR MORESO THAN
SPEED SHEAR. WILL DO POPS CLOSE TO CURRNT ZFP/GUID. NOT EXPECTING A
LOT OF TRAINING AS FRONT SEEMS TO MOVE PRETTY FAST BY EVENING...BUT
BRIEF HEAVY RAIN IS POSSIBLE.    TEMPS ARE TRICKY. FEEL THAT TSRA
WILL TAKE LONG ENOUGH THAT ERN CWA WILL BE ON THE WARM SIDE...WHERE
THE WRN CWA WILL HALT WARMING ONCE PRECIP ARRIVES. WARM CURRENT
TEMPS...SO WILL GO NEAR 85 IN THE WEST AND UPPER 80S IN THE EAST.

MODELS IN DECENT AGREEMENT WITH THE EXITING SYSTEM...AND THIS IS
ALONG THE LINES OF CURRNT PKG.  COOLER DAY EXPECTED ON FRIDAY...WITH
WARM UP FOR THE WEEKEND. NO OTHER CHANGES PLANNED.

.EAX...
KS...NONE.
MO...NONE.

LVQ

In the hours before

Special weather statement, Jun 14, 4:13 PM CST, 1 hour 47 minutes before
MOZ005>008-014>017-022>025-030>033-038>040-044>046-054-142215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
513 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MISSOURI HAS CANCELLED
SEVERE THUNDERSTORM WATCH NUMBER 424 FOR THE FOLLOWING COUNTIES...

IN MISSOURI...HARRISON...MERCER...PUTNAM...SCHUYLER...DAVIESS...
   GRUNDY...SULLIVAN...ADAIR...MACON...LINN...LIVINGSTON...
   CALDWELL...RAY...CARROLL...CHARITAN...RANDOLPH...LAFAYETTE...
   SALINE...HOWARD...JOHNSON...PETTIS...COOPER AND HENRY.

THE SEVERE THUNDERSTORMS HAVE MOVED OFF TO THE EAST.  ADDITIONAL
RAIN AND THUNDERSTORMS ARE EXPECTED THIS EVENING AND EARLY TONIGHT
BUT WILL REMAIN BELOW SEVERE LIMITS.

PB
Local storm report, Jun 14, 4:44 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
544 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0335 PM    MARSHALL                  MO   WIND DAMAGE
06/14/01   SALINE                         TREES DOWN REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 14, 4:48 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
548 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0320 PM    BOONVILLE                 MO   WIND DAMAGE
06/14/01   COOPER                         POWER LINES AND
                                          TREES DOWN REPORTED BY
                                          LAW ENfFORCEMENT OFFICIAL.
Local storm report, Jun 14, 4:50 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
550 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0230 PM    LIBERTY                   MO   WIND DAMAGE
06/14/01   CLAY                           LARGE TREES DOWN REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.
Local storm report, Jun 14, 5:19 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
619 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    2 W BLYTHEDALE            MO   WIND DAMAGE
06/14/01   HARRISON                       LARGE TREES DOWN
                                          AND SEVERAL OUTBUILDINGS
                                          DESTROYED
Local storm report, Jun 14, 5:37 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0320 PM    EXCELLO                   MO   WIND DAMAGE
06/14/01   MACON                          LARGE TREE DOWN REPORTED
                                          BY LAW ENFORCEMENT
                                          OtFFICIAL.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 flood. Local standard time, as filed.

Flood, Atchison

When
June 14, 6:00 PM CST to June 15, 6:00 AM CST
Where
Atchison forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
40.431, -95.428 (the zone’s center; the record gives no point)

Flood, Andrew

When
June 14, 6:00 PM CST to June 16, 8:00 AM CST
Where
Andrew forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
39.984, -94.802 (the zone’s center; the record gives no point)

Flood, Buchanan

When
June 14, 7:00 PM CST to June 16, 10:00 PM CST
Where
Buchanan forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.660, -94.806 (the zone’s center; the record gives no point)

Flood, Adair

When
June 14, 9:00 PM CST to June 15, 1:00 PM CST
Where
Adair forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
40.191, -92.601 (the zone’s center; the record gives no point)

Flood, Henry

When
June 15, 1:00 AM CST to June 17, 6:00 AM CST
Where
Henry forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.385, -93.793 (the zone’s center; the record gives no point)

Flood, Chariton

When
June 15, 6:00 PM CST to June 17, 10:00 PM CST
Where
Chariton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.515, -92.963 (the zone’s center; the record gives no point)

Flood, Jackson

When
June 15, 6:00 PM CST to June 16, 12:00 PM CST
Where
Jackson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.009, -94.346 (the zone’s center; the record gives no point)

Flood, Lafayette

When
June 15, 6:00 PM CST to June 18, 12:00 PM CST
Where
Lafayette forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.066, -93.785 (the zone’s center; the record gives no point)

Flood, Livingston

When
June 16, 1:00 AM CST to 10:00 PM CST
Where
Livingston forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.782, -93.548 (the zone’s center; the record gives no point)

Flood, Saline

When
June 16, 12:00 PM CST to June 18, 12:00 PM CST
Where
Saline forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.137, -93.202 (the zone’s center; the record gives no point)

Flood, Cooper

When
June 16, 12:00 PM CST to June 18, 6:00 PM CST
Where
Cooper forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.844, -92.810 (the zone’s center; the record gives no point)

Flood, Platte

When
June 16, 6:00 PM CST to June 18, 8:00 PM CST
Where
Platte forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.381, -94.774 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253024, 5253025, 5253632, 5253636, 5253631, 5253635, 5253637, 5253638, 5253634, 5253639, 5253640, 5253633.